A 24-year-old female asked:
Is it okay to give my 2 year old son stilpane for diarea ( he has had diarea for the last 4 days). i was told it's dangerous because of the codeine.
1 doctor answer • 2 doctors weighed in
Pediatrics 24 years experience
GI upset: Gastrointestinal upset in toddlers is quite common. Keep them to a basic diet including apples, bananas, rice/toast/crackers, and offer water and/or pedialyte in small quantities (1-2 oz) frequently (every 1-2 hours). Don't give meds. Just make sure they stay hydrated until the infection passes. See a Dr for Diarrhea more than 5 days, lethargy, irritability or high fever.
3 viewsReviewed Feb 19, 2021
Last updated Feb 19, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.